Alert archive / Indiana / Wind Advisories in 2015
Wind Advisory 6, NWS Northern Indiana
NWS Northern Indiana issued this wind advisory at Dec 27, 2015, 4:13 PM EST for 17 counties in Indiana; 4 counties in Michigan. It took effect at Dec 28, 2015, 10:00 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2015, 4:13 PM EST (21:13 UTC)
- In effect from
- Dec 28, 2015, 10:00 AM EST
- Expired
- Dec 28, 2015, 9:00 PM EST
- In force
- 11 hr
- Issued by
- NWS Northern Indiana
All 21 counties
Allen County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI
The radar
The Northern Indiana radar (KIWX), 10 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.2 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 440 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- -133 m²/s²
- 0-3 km storm-relative helicity
- -170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
154 WWUS73 KIWX 272113 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 413 PM EST SUN DEC 27 2015 INZ003>009-012>018-020-022>025-032-MIZ077>081-280515- /O.NEW.KIWX.WI.Y.0006.151228T1500Z-151229T0300Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-GRANT-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...MARION... GAS CITY...UPLAND...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS... THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON... HILLSDALE...LITCHFIELD...JONESVILLE 413 PM EST SUN DEC 27 2015 /313 PM CST SUN DEC 27 2015/ ...WIND ADVISORY IN EFFECT FROM 10 AM EST /9 AM CST/ TO 10 PM EST /9 PM CST/ MONDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM EST /9 AM CST/ TO 10 PM EST /9 PM CST/ MONDAY. HAZARDOUS WEATHER... * A PERIOD OF EAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 TO 45 MPH IS EXPECTED FROM LATE MONDAY MORNING TO EARLY MONDAY EVENING. IMPACTS... * TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. * THE COMBINATION OF STRONG EAST WINDS AND POTENTIAL ICE ACCUMULATIONS MAY RESULT IN SOME TREE DAMAGE AND POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
5 follow-up statements
364 WWUS73 KIWX 280328 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1028 PM EST SUN DEC 27 2015 INZ003>009-012>018-020-022>025-032-MIZ077>081-281130- /O.CON.KIWX.WI.Y.0006.151228T1500Z-151229T0300Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-GRANT-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...MARION... GAS CITY...UPLAND...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS... THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON... HILLSDALE...LITCHFIELD...JONESVILLE 1028 PM EST SUN DEC 27 2015 /928 PM CST SUN DEC 27 2015/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM EST /9 AM CST/ TO 10 PM EST /9 PM CST/ MONDAY... HAZARDOUS WEATHER... * A PERIOD OF EAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 TO 45 MPH IS EXPECTED FROM LATE MONDAY MORNING TO EARLY MONDAY EVENING. IMPACTS... * TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. * THE COMBINATION OF STRONG EAST WINDS AND POTENTIAL ICE ACCUMULATIONS MAY RESULT IN SOME TREE DAMAGE AND POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
051 WWUS73 KIWX 280900 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 400 AM EST MON DEC 28 2015 INZ003>009-012>018-020-022>025-032-MIZ077>081-281700- /O.CON.KIWX.WI.Y.0006.151228T1500Z-151229T0300Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-GRANT-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...MARION... GAS CITY...UPLAND...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS... THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON... HILLSDALE...LITCHFIELD...JONESVILLE 400 AM EST MON DEC 28 2015 /300 AM CST MON DEC 28 2015/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM EST /9 AM CST/ THIS MORNING TO 10 PM EST /9 PM CST/ THIS EVENING... HAZARDOUS WEATHER... * EAST WINDS 25 TO 35 MPH WITH GUSTS 40 TO 45 MPH ARE EXPECTED FROM LATE THIS MORNING THROUGH THIS EVENING. IMPACTS... * TRAVEL MAY BE DIFFICULT FOR HIGH PROFILE VEHICLES. * THE COMBINATION OF STRONG EAST WINDS AND POTENTIAL ICE ACCUMULATIONS MAY RESULT IN SOME TREE DAMAGE AND POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
639 WWUS73 KIWX 281649 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1149 AM EST MON DEC 28 2015 INZ003>009-012>018-020-022>025-032-MIZ077>081-290100- /O.CON.KIWX.WI.Y.0006.000000T0000Z-151229T0300Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-GRANT-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...MARION... GAS CITY...UPLAND...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS... THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON... HILLSDALE...LITCHFIELD...JONESVILLE 1149 AM EST MON DEC 28 2015 /1049 AM CST MON DEC 28 2015/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST /9 PM CST/ THIS EVENING... HAZARDOUS WEATHER... * EAST WINDS 25 TO 35 MPH WITH GUSTS 40 TO 45 MPH ARE EXPECTED THROUGH THIS EVENING. IMPACTS... * TRAVEL MAY BE DIFFICULT FOR HIGH PROFILE VEHICLES. * THE COMBINATION OF STRONG EAST WINDS AND POTENTIAL ICE ACCUMULATIONS MAY RESULT IN SOME TREE DAMAGE AND POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
825 WWUS73 KIWX 282045 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 345 PM EST MON DEC 28 2015 INZ003>009-012>018-020-022>025-032-MIZ077>081-290300- /O.CON.KIWX.WI.Y.0006.000000T0000Z-151229T0300Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-GRANT-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...MARION... GAS CITY...UPLAND...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS... THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON... HILLSDALE...LITCHFIELD...JONESVILLE 345 PM EST MON DEC 28 2015 /245 PM CST MON DEC 28 2015/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST /9 PM CST/ THIS EVENING... HAZARDOUS WEATHER... * EAST WINDS 25 TO 35 MPH WITH GUSTS 40 TO 45 MPH ARE EXPECTED THROUGH THIS EVENING. IMPACTS... * TRAVEL MAY BE DIFFICULT FOR HIGH PROFILE VEHICLES. * THE COMBINATION OF STRONG EAST WINDS AND ICE ACCUMULATIONS WILL RESULT IN SOME TREE DAMAGE AND POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
011 WWUS73 KIWX 290200 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 900 PM EST MON DEC 28 2015 INZ003>009-012>018-020-022>025-032-MIZ077>081-290300- /O.CAN.KIWX.WI.Y.0006.000000T0000Z-151229T0300Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-GRANT-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...MARION... GAS CITY...UPLAND...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS... THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON... HILLSDALE...LITCHFIELD...JONESVILLE 900 PM EST MON DEC 28 2015 /800 PM CST MON DEC 28 2015/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE WIND ADVISORY. HAZARDOUS WEATHER... * WINDS HAVE DIMINISHED BELOW ADVISORY LEVEL AND THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * FOR MORE INFORMATION VISIT WEATHER.GOV/IWX. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Dec 27, 4:11 PM EST, 2 minutes earlier.
Area forecast discussion, Dec 27, 4:11 PM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
411 PM EST SUN DEC 27 2015
.SYNOPSIS...
ISSUED AT 400 PM EST SUN DEC 27 2015
A BRIEF BREAK IN THE RAINFALL IS EXPECTED THIS EVENING...BUT A
STORM SYSTEM LIFTING OUT OF TEXAS WILL ALLOW MORE PRECIPITATION TO
MOVE BACK INTO THE AREA LATE TONIGHT INTO MONDAY. PRECIPITATION IS
EXPECTED TO BEGIN AS A MIX OF FREEZING RAIN AND SLEET BEFORE
BECOMING ALL RAIN FROM SOUTH TO NORTH FROM LATE MONDAY MORNING TO
EARLY MONDAY EVENING. ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH
ARE POSSIBLE AND MAY CAUSE SOME ADDITIONAL FLOODING...PRIMARILY
ALONG AND SOUTH OF HIGHWAY 24. A LIGHT GLAZE OF ICE IS ALSO
POSSIBLE MONDAY MORNING... PRIMARILY NORTH OF HIGHWAY 24. STRONG
EAST WINDS UP TO 45 MPH ARE ALSO EXPECTED FROM AROUND MIDDAY
MONDAY INTO EARLY MONDAY EVENING.
&&
.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 359 PM EST SUN DEC 27 2015
OVERALL FORECAST SCENARIO REMAINS GENERALLY UNCHANGED...ALTHOUGH
MAIN FORECAST CHALLENGE THIS CYCLE IS ATTEMPTING TO RESOLVE A
COMPLICATED HEADLINE SCENARIO FOR MONDAY. IN SUMMARY...THE FLASH
FLOOD WATCH WILL REMAIN IN EFFECT FOR SOUTHERN PORTIONS OF THE
FORECAST AREA THROUGH MONDAY AFTERNOON...A WIND ADVISORY WILL BE
POSTED FOR MOST OF NORTHERN INDIANA AND SOUTHERN LOWER MICHIGAN
MONDAY...AND A FREEZING RAIN WILL ADVISORY WILL ALSO BE HOISTED
FOR APPROXIMATELY NORTHWEST HALF OF THE AREA MONDAY.
LOW LEVEL FRONT HAS SETTLED SOUTH OF THE LOCAL AREA THIS AFTERNOON
WITH TEMPORARY INTRUSION OF DRIER LOW LEVEL AIR AS A BROAD LOW
AMPLITUDE NORTHERN STREAM WAVE SKIRTS ACROSS THE EASTERN GREAT
LAKES. THIS WILL ALLOW MID/UPPER LEVEL RIDGING TO PUSH ACROSS THE
WESTERN GREAT LAKES AND WILL MARK THE ONSET OF A STRONG NORTHWARD
PUSH OF THE BOUNDARY AS A WARM FRONT. CONFIDENCE IN TIMING POP
RAMP UP OVERNIGHT IS STILL SOMEWHAT LOW AS MID/UPPER LEVEL FORCING
WILL LAG BACK TO THE SOUTHWEST...BUT THERMAL/MOISTURE ADVECTIVE
FORCING WILL BE STRONG. STRONG EVAPORATIVE COOLING IN TOP-DOWN
SATURATION PROCESS WILL BE OCCURRING...BUT IMPRESSIVE STRENGTH OF
ADVECTION SHOULD LARGELY OFFSET THIS COOLING IN REGARDS TO
STRENGTH OF THE ELEVATED WARM LAYER. NEAR SFC CONDITIONS WILL BE
CRITICAL IN REGARDS TO PRECIP TYPE WITH SHALLOW COLD AIR LIKELY
STUBBORN TO SCOUR OUT. DID KEEP CHANCE FREEZING RAIN GOING ACROSS
THE SOUTH HALF LATE TONIGHT.
PRECIP COVERAGE/INTENSITY TO RAMP UP SIGNIFICANTLY AFTER DAYBREAK
MONDAY AS UPPER DIFFLUENCE BEGINS TO INCREASE AS UPPER LOW BEGINS
TO APPROACH THE MID MS RIVER VALLEY...AND IN ASSOCIATION WITH STRONG
MASS/MOISTURE CONVERGENCE WITH WARM FRONTAL PROGRESSION.
INTENSIFYING EASTERLY FLOW/EVAPORATIVE COOLING EFFECTS HELPING TO
OFFSET ADVECTION SHOULD SET THE STAGE FOR A PERIOD OF FREEZING
RAIN PRIMARILY HIGHWAY 24 CORRIDOR AND NORTHWARD. THE PRIMARY
60-70 KNOT LOW LEVEL JET AXIS SHOULD BEGIN TO LIFT ACROSS
NORTHWEST OHIO/FAR EASTERN INDIANA WHERE WARM LAYER MAGNITUDE SHOULD
OVERWHELM PTYPES TO ALL LIQUID FAIRLY QUICKLY MONDAY MORNING/EARLY
AFTERNOON. THE LONGEST DURATION OF FREEZING RAIN POTENTIAL IS
EXPECTED ACROSS FAR NORTHERN INDIANA/SOUTHERN LOWER MICHIGAN WHERE
LATER ARRIVAL OF WARM FRONT AND STIFF EASTERLY FLOW/EVAPORATIVE
COOLING PROCESSES SHOULD KEEP NEAR SFC TEMPS COLD ENOUGH TO
SUPPORT FREEZING RAIN. GIVEN THE ABOVE...WILL BE ISSUING FREEZING
RAIN ADVISORIES FOR HIGHWAY 24 AND NORTH LOCATIONS FOR MONDAY.
STILL EXPECTING ICE ACCUMULATIONS GENERALLY LESS THAN A TENTH OF
AN INCH...ALTHOUGH COULD SEE SOME HIGHER AMOUNTS ACROSS MAINLY
SOUTHERN LOWER MICHIGAN. PRECIP SHOULD BECOME ALL RAIN ACROSS THE
FAR NORTH EITHER LATE MONDAY AFTERNOON OR EARLY MONDAY EVENING
BEFORE RAIN DIMINISHES OVERNIGHT INTO TUESDAY MORNING.
OTHER CONCERN FOR MONDAY WILL BE WIND POTENTIAL. A VERY STRONG LOW
LEVEL HEIGHT GRADIENT WILL BE ESTABLISHED DUE TO STRONG ANTICYCLONE
TRACKING ACROSS SOUTHEAST CANADA AND 993 MB LOW BEGINNING TO OCCLUDE
ACROSS MID MS RIVER VALLEY. STIFF EAST FLOW SHOULD BE SUSTAINED AT
ADVISORY CRITERIA LEVELS (30 MPH) DURING THE AFTERNOON HOURS...WITH
SOME GUSTS TO 35 TO 45 MPH EXPECTED. GIVEN TRACK OF STRONG SFC
PRESSURE FALLS ACROSS THE WESTERN LAKES IT STILL APPEARS AS THOUGH
NORTHWEST HALF OF THE AREA SHOULD BE FAVORED FOR THE STRONGEST
WINDS. WILL BE ISSUING A WIND ADVISORY FOR THESE LOCATIONS IN EFFECT
FROM 15Z MONDAY TO 03Z TUESDAY.
LASTLY...HAVE MAINTAINED A PORTION OF THE OLD FLASH FLOOD WATCH
FOR LOCATIONS WHICH RECEIVED BETWEEN 2-3.5 INCHES OF RAIN
YESTERDAY AFTERNOON INTO THIS MORNING. LOW/MID LEVELS SHOULD
SATURATE MORE QUICKLY ACROSS THESE LOCATIONS WITH THE NEXT SYSTEM
MONDAY...AND WITH A POTENTIAL ADDITIONAL INCH OF RAIN HAVE OPTED
TO CONTINUE THIS HEADLINE THROUGH 23Z MONDAY AS THIS ADDITIONAL
RAIN SHOULD BE MAINLY RUNOFF.
&&
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 359 PM EST SUN DEC 27 2015
FOR THE PERIOD TUESDAY THROUGH SUNDAY...BASICALLY DRY AND COLDER
CONDITIONS CAN BE EXPECTED WITH RELATIVELY TRANQUIL WEATHER. THE
GFS AND ECMWF ARE IN GOOD AGREEMENT WITH EACH OTHER WITH THIS
PATTERN THAT BECOMES PROGRESSIVELY COLDER. THE GFS/GFS ENSEMBLE AND
CANADIAN ENSEMBLE ANALOGS ALSO SUPPORT A PROGRESSIVELY COLDER
PATTERN. RELATIVELY WARM LAKE MICHIGAN TEMPERATURE WILL SUPPORT SOME
LAKE EFFECT SNOW SHOWERS...BUT CONDITIONS ARE NOT OPTIMAL FOR LAKE
EFFECT SNOW SHOWERS INCLUDING A MARGINAL LAKE FETCH AND LOW
INVERSION HEIGHTS. HAVE KEPT THE MENTION OF LAKE EFFECT SNOW SHOWERS
MOST PERIODS...BUT SIGNIFICANT ACCUMULATIONS ARE NOT EXPECTED.
OTHERWISE...TEMPERATURES WILL FALL BELOW NORMAL BY THE END OF THE
WEEK. GIVEN THE CURRENT MONTH TO DATE DEPARTURE OF 13 DEGREES ABOVE
NORMAL WILL REALLY MAKE THE WEATHER FEEL COLD BY THE END OF THE
WEEK. FAVORED THE MODEL BLEND WITH HIGHS FALLING INTO THE UPPER 20S
FRIDAY AND SATURDAY.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1250 PM EST SUN DEC 27 2015
A TEMPORARY INFLUX OF DRIER LOW LEVEL AIR SHOULD IMPROVE
CONDITIONS TO VFR LATER THIS AFTERNOON. LOW LEVEL BOUNDARY WILL
BEGIN TO SURGE BACK NORTHWARD TONIGHT AS TEXAS UPPER LEVEL TROUGH
BEGINS TO EJECT NORTHEASTWARD. LOW LEVEL THERMAL RIDGE AND
MOISTURE AXIS WILL BE VERY QUICK TO SPREAD BACK NORTHWARD VIA AN
INTENSIFYING LOW LEVEL JET...AND RAPID NORTHWARD ADVECTION OF THIS
WARM LAYER AND SHALLOW COLD AIR WILL POSE A RISK OF FREEZING RAIN
DURING THE MORNING HOURS ON MONDAY. IMPACTS FROM THE FREEZING RAIN
ARE EXPECTED TO BE MORE PRONOUNCED AT KSBN WHERE LOW LEVEL COLD
AIR IS EXPECTED TO RESIDE A BIT LONGER. IN ADDITION TO THE
FREEZING RAIN POTENTIAL...STRENGTHENING EASTERLY WINDS WILL BE THE
OTHER ISSUE TO CONTEND WITH AS A COMBINATION OF THE GRADIENT AND
SFC PRESSURE FALLS ACROSS THE WESTERN GREAT LAKES PROMOTE EAST
WINDS OF 25-30G40KT TOWARD THE END OF THE PERIOD. ALONG WITH THE
INCREASED MOISTURE RETURN WILL COME A DETERIORATION OF CIGS TOWARD
THE END OF THE PERIOD.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FREEZING RAIN ADVISORY FROM 9 AM EST /8 AM CST/ TO 7 PM EST /6
PM CST/ MONDAY FOR INZ003>007.
WIND ADVISORY FROM 10 AM EST /9 AM CST/ TO 10 PM EST /9 PM CST/
MONDAY FOR INZ003>009-012>018-020-022>025-032.
FREEZING RAIN ADVISORY FROM 7 AM EST /6 AM CST/ TO 4 PM EST /3
PM CST/ MONDAY FOR INZ008-009-012>018.
FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR INZ013-015-020-
022>027-032>034.
MI...FREEZING RAIN ADVISORY FROM 9 AM TO 7 PM EST MONDAY FOR
MIZ077>081.
WIND ADVISORY FROM 10 AM TO 10 PM EST MONDAY FOR MIZ077>081.
OH...FREEZING RAIN ADVISORY FROM 9 AM TO 7 PM EST MONDAY FOR OHZ001-
002.
LM...SMALL CRAFT ADVISORY UNTIL 7 AM EST MONDAY FOR LMZ043-046.
GALE WARNING FROM 7 AM MONDAY TO 1 AM EST TUESDAY FOR LMZ043-046.
&&
SYNOPSIS...MARSILI/AGD
SHORT TERM...MARSILI
LONG TERM...SKIPPER
AVIATION...MARSILI
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Dec 27, 5:31 AM EST, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 531 AM EST SUN DEC 27 2015 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-281045- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 531 AM EST SUN DEC 27 2015 /431 AM CST SUN DEC 27 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT RAIN WILL TAPER OFF TODAY... HOWEVER RUN-OFF FROM THE HEAVY RAIN ON SATURDAY AND SATURDAY NIGHT MAY STILL RESULT IN SOME FLOODING. THERE IS A CHANCE OF FREEZING RAIN OVER NORTHERN INDIANA AND NORTHWEST OHIO LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER INCH OF RAIN IS EXPECTED IN THE AREA MONDAY AND MONDAY NIGHT WHICH COULD CAUSE ADDITIONAL FLOODING. A PERIOD OF FREEZING RAIN AND SLEET MONDAY MAY RESULT IN SLICK ROADS AND SIDEWALKS... ESPECIALLY NORTH OF ROUTE 30. IT WILL ALSO BE VERY WINDY MONDAY WITH GUSTS OF 35 TO 45 MPH... POSSIBLY CAUSING SOME TREE LIMB DAMAGE AND POWER OUTAGES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED... BUT REPORTS OF ANY OBSERVED HEAVY RAINFALL AMOUNTS OR FLOODING ARE APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-281045- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 531 AM EST SUN DEC 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A GALE WARNING IS IN EFFECT FOR MONDAY AND MONDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Dec 27, 11:06 AM EST, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1106 AM EST SUN DEC 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM HEAVY RAIN BLUFFTON 40.74N 85.17W
12/27/2015 M2.72 INCH WELLS IN CO-OP OBSERVER
CO-OP OBSERVER STATION BLUFFTON /BLFI3/
0800 AM HEAVY RAIN 5 S DEACON 40.57N 86.33W
12/27/2015 M2.34 INCH CASS IN CO-OP OBSERVER
CO-OP OBSERVER STATION YOUNG AMERICA /YNGI3/
0600 AM HEAVY RAIN 5 W CHALMERS 40.67N 86.95W
12/27/2015 M1.95 INCH WHITE IN CO-OP OBSERVER
CO-OP OBSERVER STATION CHALMERS 5W /CHRI3/
0700 AM HEAVY RAIN 1 SW WABASH 40.78N 85.84W
12/27/2015 M1.95 INCH WABASH IN COCORAHS
COCORAHS STATION WABASH 1.5 SW /IN-WB-13/
0800 AM HEAVY RAIN 2 SSW TOCSIN 40.80N 85.13W
12/27/2015 M1.95 INCH WELLS IN COCORAHS
COCORAHS STATION CRAIGVILLE 2.7 NW
/IN-WL-13/
&&
NWS NORTHERN INDIANA
IRIS SYSTEMThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 4:21 AM EST | Gale Warning | IWX | 42 hr | |
| Dec 27, 9:50 AM EST | River Flood Warning | IWX | Wells | 5 days |
| Dec 27, 9:50 AM EST | River Flood Warning | IWX | Adams, Allen | 6 days |
| Dec 27, 10:23 AM EST | River Flood Watch | IWX | Adams, Wells | 4 days |
| Dec 27, 4:13 PM EST | Freezing Rain Advisory | IWX | Allen, DeKalb, Elkhart, Fulton, LaGrange, Marshall and 5 more | 27 hr |
Nearby
Wind Advisories in Indiana, 2015Wind Advisories in Michigan, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.